Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 98, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 5, 2015, 1:56 PM CDT for Walthall County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 1:56 PM CDT (18:56 UTC)
- Expired
- Jul 5, 2015, 2:30 PM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2701 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
082
WUUS54 KLIX 051856
SVRLIX
MSC147-051930-
/O.NEW.KLIX.SV.W.0098.150705T1856Z-150705T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
156 PM CDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 230 PM CDT
* AT 156 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR DEXTER...OR NEAR KOKOMO...
AND MOVING EAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
DEXTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3118 9003 3117 9001 3114 9001 3113 9000
3113 8994 3111 8994 3111 8993 3109 8993
3109 8992 3107 8992 3107 8984 3100 8984
3100 9010 3120 9008 3120 9003
TIME...MOT...LOC 1856Z 289DEG 6KT 3112 9001
$$
CAB1 follow-up statement
138
WWUS54 KLIX 051915
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
215 PM CDT SUN JUL 5 2015
MSC147-051930-
/O.CON.KLIX.SV.W.0098.000000T0000Z-150705T1930Z/
WALTHALL MS-
215 PM CDT SUN JUL 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHEASTERN WALTHALL COUNTY...
AT 214 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR TYLERTOWN...OR NEAR KOKOMO...MOVING
EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
DEXTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3118 9003 3117 9001 3114 9001 3113 9000
3113 8994 3111 8994 3111 8993 3109 8993
3109 8992 3107 8992 3107 8984 3100 8984
3100 9010 3120 9008 3120 9003
TIME...MOT...LOC 1914Z 269DEG 10KT 3113 9008
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 11:24 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 5, 11:24 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1124 AM CDT SUN JUL 5 2015
.UPDATE...
UPDATED RAIN CHANCES FOR THE REMAINDER OF THE DAY INTO THE EVENING
HOURS...BRINGING POPS INTO THE LIKELY CATEGORY FOR MOST AREAS THIS
AFTERNOON. 12Z SLIDELL SOUNDING UNSTABLE WITH MIXED LAYER CAPE IN
THE 2500 RANGE AND PRECIP WATER NEAR 2 INCHES. SHOULD SEE INCREASE
IN THUNDERSTORM ACTIVITY BY EARLY AFTERNOON AS ATMOSPHERE REACHES
CONVECTIVE TEMPERATURE SOUTH OF THE THUNDERSTORM COMPLEX OVER
CENTRAL MS THAT IS SLOWLY SAGGING SOUTH AND EAST. STEEP LAPSE MID
LEVEL RATES FOR EARLY JULY SHOULD CONTRIBUTE SUPPORT FOR STRONG
TO LOCALLY SEVERE THUNDERSTORMS DURING THE AFTERNOON. EXPECT
THUNDERSTORMS TO SLOWLY DIMINISH DURING THE EVENING. 21
&&
PREV DISCUSSION... /ISSUED 353 AM CDT SUN JUL 5 2015/
SHORT TERM...
WSR-88D SHOWING SOME SHOWERS MOVING THROUGH THE AREA. LOOKS
LIKE MOSTLY -RA PER THE OBSERVATIONS AS THE RAIN MOVES THROUGH.
THE RAIN IS A RESULT OF BEING AT THE BASE OF AN UPPER LEVEL
TROUGH OF LOW PRESSURE AND H5 DIFLUENT AREA AS THE SUBTLE
ENHANCED LIFT WAS ABLE TO SUSTAIN SOME RAIN ALONG A SHORTWAVE
MOVING THROUGH THE FLOW OVERNIGHT. THE HRRR HANDLES THIS RAIN
WELL ON THE NORTHERN END HOWEVER OVERDOES THE RAIN ALONG THE
COAST. THIS RAIN WILL CONTINUE TO PUSH EAST THROUGH THE MORNING.
MODELS ALL AGREE ANOTHER ROUND OF SHRA/TSRA THIS AFTERNOON AS
DAYTIME HEATING KICKS IN. MOST AREAS WILL EASILY REACH THEIR
CONVECTIVE TEMPERATURES OF UPPER 80S TO LOWER 90S. OUGHT TO START
OFF WITH CLOUDS ASSOCIATED WITH THE RAIN...GET SOME SUNSHINE
AROUND THE AREA BEFORE THE NEXT ROUND BEGINS. NOT SEEING QUITE THE
INSTABILITY AS YESTERDAY...HOWEVER WE DO REMAIN UNSTABLE. /KEG/
LONG TERM...
BOTH THE ECMWF AND GFS AGREE ON BUILDING HIGH PRESSURE OVER THE SE
WITH THE GFS A LITTLE MORE AGRESSIVE. HIGH PRESSURE WILL BUILD
OVER THE CENTRAL GULF COAST LOWERING THE CHANCE FOR RAIN. ALSO
EXPECT TEMPERATURES TO CLIMB ACCORDINGLY AS MOSTLY SUNNY SKIES AND
FEWER SHRA IMPACTING THE AREA. WENT WITH LOW TO MID 90S BY MID
WEEK. THIS PATTERN WILL REMAIN WITH THE GFS BUSTING IT UP WITH
ANOTHER TROUGH DIGGING SOUTH FROM THE GREAT LAKES. SIMILAR TO THE
CURRENT PATTERN...THE TROUGH WILL ACT AS FOCUS TO RAISE THE CHANCE
OF RAIN AFTER THIS WEEK. /KEG/
AVIATION...
SCATTERED SH/TS ARE EXPECTED AGAIN TODAY. SHOWERS WILL CONTINUE THIS
MORNING FOR NORTHERN TERMINALS. TS DEVELOPMENT IS EXPECTED TO BEGIN
SHORTLY BEFORE THE 12Z PACKAGE IS RELEASED. MOST MORNING TS ACTIVITY
SHOULD BE FOUND OVER MCB...HDC...ASD...GPT. THIS WILL MOVE EAST AND
NEW DEVELOPMENT WILL BEGIN DURING THE AFTERNOON FOR NEW...MSY...HUM.
BTR AND REMAINING TERMINALS WILL SEE TS ACTIVITY AS WELL DURING THE
AFTERNOON AND WILL SHOW THIS IN 12Z PACK.
MARINE...
BERMUDA RIDGE PATTERN TO MAINTAIN LIGHT SOUTHERLY FLOW FOR THE
FORECAST PERIOD. THUNDERSTORMS WILL DEVELOP WILL DEVELOP OVER LAND
AREAS AND MOVE INTO THE MARINE ZONES DURING THE AFTERNOON. PROTECTED
WATER AREAS WILL SEE TS DEVELOP DURING THE MORNING HOURS JUST BEFORE
SUNRISE. THE REMAINDER OF THE WEEK SHOULD BE RELATIVELY CLEAR OF TS
DEVELOPMENT WITH THE EXCEPTION OF A FEW NOCTUNAL SH/TS. WITH THE
EXCEPTION BEING AROUND A TS TODAY...WINDS AND SEAS SHOULD BE ON THE
LOWER END ~10KT 2FT.
DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOOD WARNINGS ON MISSISSIPPI RIVER FROM RED
RIVER LANDING TO BATON ROUGE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 72 91 73 / 70 30 20 10
BTR 88 74 92 74 / 60 20 10 10
ASD 88 73 91 74 / 60 30 20 10
MSY 88 76 91 77 / 60 20 20 10
GPT 86 76 87 77 / 70 30 20 10
PQL 87 72 89 74 / 70 30 30 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 5, 3:50 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 350 AM CDT SUN JUL 5 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-052100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 350 AM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. WHILE AN ISOLATED STRONG OR SEVERE THUNDERSTORM WILL BE POSSIBLE...WIDESPREAD OR ORGANIZED SEVERE WEATHER IS NOT EXPECTED. MAIN HAZARDS WILL BE STRONG WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE WEEK. THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW BUT THE POSSIBILITY OF A STRONG OR ISOLATED SEVERE THUNDERSTORM WILL REMAIN THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 5, 10:54 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1054 AM CDT SUN JUL 5 2015
MSZ081-051630-
HARRISON MS-
1054 AM CDT SUN JUL 5 2015
...SPECIAL WEATHER STATEMENT...
AT 1051 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER D'IBERVILLE...OR NEAR BILOXI...MOVING NORTHEAST AT 5 MPH.
IN ADDITION THERE IS ANOTHER STRONG STORM 4 SOUTH OF SAUCIER.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...LONG BEACH...ST. MARTIN...D'IBERVILLE...LYMAN...
SAUCIER AND GULFPORT AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3039 8897 3037 8906 3036 8909 3036 8910
3031 8927 3062 8924 3064 8889 3042 8888
3043 8890 3043 8893 3042 8895 3043 8899
3041 8899 3042 8891 3041 8888 3039 8888
TIME...MOT...LOC 1551Z 240DEG 5KT 3046 8894
CABSpecial weather statement, Jul 5, 11:54 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1154 AM CDT SUN JUL 5 2015
MSZ082-051745-
JACKSON MS-
1154 AM CDT SUN JUL 5 2015
...SPECIAL WEATHER STATEMENT...
AT 1154 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER HELENA...OR NEAR MOSS POINT...MOVING NORTHEAST AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OCEAN SPRINGS...MOSS POINT...ST. MARTIN...ESCATAWPA...GAUTIER...GULF
HILLS...LATIMER...GULF PARK ESTATES...VANCLEAVE...HICKORY HILLS...
HELENA AND BIG POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3036 8840 3034 8850 3034 8857 3037 8859
3037 8860 3036 8862 3037 8863 3034 8874
3038 8880 3038 8882 3039 8879 3043 8887
3067 8888 3067 8886 3057 8841
TIME...MOT...LOC 1654Z 206DEG 5KT 3047 8847
CABSpecial weather statement, Jul 5, 1:29 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
129 PM CDT SUN JUL 5 2015
MSZ070-071-051915-
PIKE MS-WALTHALL MS-
129 PM CDT SUN JUL 5 2015
...SPECIAL WEATHER STATEMENT...
AT 128 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUMMIT...OR NEAR MCCOMB...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. IF THIS STORM CONTINUES TO STRENGTHEN A SEVERE
THUNDERSTORM WARNING MAY BE NEEDED QUICKLY.
LOCATIONS IMPACTED INCLUDE...
MCCOMB...SUMMIT...TYLERTOWN AND SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3133 9008 3134 9004 3124 9004 3123 9003
3118 9003 3117 9001 3109 9001 3122 9054
3135 9055 3135 9011
TIME...MOT...LOC 1828Z 278DEG 15KT 3134 9051
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:54 AM CDT | Special Weather Statement | LIX | Harrison | 36 min |
| Jul 5, 1:29 PM CDT | Special Weather Statement | LIX | Walthall | 46 min |
| Jul 5, 2:36 PM CDT | Special Weather Statement | LIX | Pearl River | 54 min |
| Jul 5, 3:00 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 30 min |
| Jul 5, 3:23 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 37 min |
| Jul 5, 3:58 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.